MINNEAPOLIS (WCCO) — Under the bright lights of Mixed Blood Theater, Warren Bowles is right at home.

READ MORE: Ettinger Wins Dem Nod For Hagedorn's 1st District Seat; Finstad Leads GOP

He’s graced its stage for the last 40 years, but Saturday’s performance of “Dr. King’s Dream,” a role he’s played nearly 1,000 times, is in its own way a first.

“It makes me feel good to be back in the theater working,” said Bowles, an actor who went into cardiac arrest on stage.

The last time Warren was on stage at Mixed Blood Theater was in September. It was opening night for the play, “Neighbors,” and he was about to give a very unscripted performance.

“The stage manager knew something was wrong because I was a little far back stage. The light was hitting me at my legs instead of hitting up and I know enough to hit my light. That was very strange to him,” said Bowles.

A sudden cardiac arrest upstaged Warren.

“They say I stopped and just went over backwards,” he said.

The audience watched as his heart started and failed more than once.

READ MORE: KAT Named To All-NBA Third Team, Making Him Eligible For Supermax Contract

“It became a performance that wasn’t what the audience was planning on seeing that night,” he said.

Bowles remembers nothing of that night, the following week in the hospital or the moment he found out he’d forever have to live with a defibrillator in his heart. What he does remember is a quick recovery.

“I kind of felt 100 percent within a month and a half,” said Bowles.

He also remembers the urge to return to work.

“I was back on the stage in a little over a month for ‘Of Mice and Men’ in Park Square Theatre,” said Bowles.

It took four months before Warren found his way back to the Mixed Blood stage and he feels lucky that he hasn’t had his final curtain call.

“It’s a very amazing thing that I’m back, and I’m appreciative of that,” he said.

MORE NEWS: Baby Zebra Born At Como Zoo

Warren said he had no symptoms of a heart problem. Doctors refer to sudden cardiac arrest as an “electrical problem” caused by a heart rhythm disorder.